MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9; IN-VITRO DIAGNOSTICS
Catalog Number 8568040
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower and higher than expected vitros phenytoin (phyt) results were obtained from vitros phyt lot 2628-0189-4974 using two levels of non-vitros biorad quality controls when tested on a vitros 5600 integrated system.The assignable cause of the event is suboptimal calibrations.The cause of the suboptimal calibrations is unknown.The parameters of the calibrations in use at the time the unexpected results were obtained had parameters atypical to the expected values.The most recent calibration performed by the customer had parameters that were typical to the expected values, and produced results that were within expectation when compared to the customers baseline mean values.Vitros phyt slide lot 2628-0189-4974 cannot be ruled out as contributing to the event as historic quality control results indicated within-lab imprecision occurred prior to the event.However, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros phyt slide lot 2628-0189-4974.A vitros crbm within-run precision test was requested, however the customer declined to perform the testing, therefore an analyzer issue cannot be completely ruled out as a contributor to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower and higher than expected vitros phenytoin (phyt) results were obtained from vitros phyt lot 2628-0189-4974 using two levels of non-vitros biorad quality controls when tested on a vitros 5600 integrated system.Biorad level 1 lot 92981 vitros phyt results of 8.05, 7.01, 6.03, 8.99, 13.86, 14.01, 14.58, 15.31, 14.05, 14.26, 14.65, 14.24, 14.91, 14.55, and 14.88 ug/ml versus the baseline mean result of 11.49 ug/ml biorad level 2 lot 92982 vitros phyt results of 34.35, 34.67, 19.30, 21.11, and 21.51 ug/ml versus the baseline mean result of 28.13 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower and higher than expected results were obtained from non-patient quality control fluids.There was not allegation of patient harm as a result of the event.This report is number three of five mdrs for this event.Five 3500a forms are being submitted for this event as five devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 608137.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20779240
Report Number1319808-2024-00047
Device Sequence Number18378300
Product Code JIT
UDI-Device Identifier10758750005031
UDI-Public(01)10758750005031(17)26021(11)240219(10)0974
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2026
Device Catalogue Number8568040
Device Lot Number0974
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Initial Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown